Georgia, 2010Damaging Wind and Lightning Strike in Georgia, June 18, 2010
June 18, 2010 · NWS CHS · 2 events in 2 counties and zones
An inland trough and seabreeze initiated showers and thunderstorms in an unstable atmosphere during the afternoon and evening hours. Additional showers and thunderstorms developed during early overnight hours as a back door cold front lingered in persistent unstable conditions.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An inland trough and seabreeze initiated showers and thunderstorms in an unstable atmosphere during the afternoon and evening hours. Additional showers and thunderstorms developed during early overnight hours as a back door cold front lingered in persistent unstable conditions. High DCAPES suggested thunderstorms capable of producing damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 18, 2:19 PM EST, 16 minutes earlier.
Area forecast discussion, Jun 18, 2:19 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT FRI JUN 18 2010
.SYNOPSIS...
A WEAK COLD FRONT WILL SAG INTO THE REGION TODAY THEN GRADUALLY
DISSIPATE SAT. DEEP LAYERED HIGH PRES WILL REBUILD ON SUNDAY AND
DOMINATE THE WEATHER PATTERN DURING MUCH OF THE UPCOMING WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCATTERED CONVECTION HAS DEVELOP ACROSS PORTIONS OF THE CWA THIS
AFTERNOON...MAINLY ACROSS SOUTHEAST SOUTH CAROLINA. MANY
THUNDERSTORMS HAVE PRODUCED TORRENTIAL RAINFALL AS 12Z MODEL
SOUNDING FROM KCHS SHOWED PWATS AROUND 2 INCHES. ALSO...MODEL
SOUNDINGS SHOWED VERY WEAK STORM MOTION WHICH HAS RESULTED IN VERY
SLOW MOVING STORMS. THE COMBINATION OF SLOW MOVING OR NEARLY
STATIONARY STORMS AND HEAVY RAINFALL COULD LEAD TO SOME ISOLATED
LOCALIZED FLOODING. EXPECT CONVECTION TO SPREAD ACROSS SOUTHEAST
GEORGIA AND REDEVELOP ALONG OUTFLOW BOUNDARIES...THUS HAVE CHANCE
POPS FOR MAJORITY OF THE CWA PRIOR TO SUNSET. EXPECT SCATTERED
CONVECTION TO DISSIPATE DUE TO LOSS OF HEATING THIS EVENING...BUT
WILL MAINTAIN A SMALL AREA OF CHANCE POPS AFTER SUNSET FOR FAR
INLAND AREAS ACROSS SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA
AS CONVECTION COULD DEVELOP ALONG ANY LINGERING BOUNDARIES.
EXPECT PARTLY CLOUDY SKIES TO PERSIST OVERNIGHT WHICH SHOULD KEEP
LOW TEMPERATURES ONCE AGAIN ABOVE NORMAL. EXPECT LOW TEMPERATURES
IN THE LOW 70S FOR MOST AREAS AND MID TO UPPER 70S CLOSER TO THE
COAST.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE MID-LEVEL SHEAR AXIS ALONG THE EASTERN FLANKS OF THE
SUBTROPICAL RIDGE CENTERED OVER THE LOWER MISSISSIPPI VALLEY WILL
REMAIN ACROSS SOUTH CAROLINA AND GEORGIA INTO SATURDAY. A BROADLY
DIFLUENT FLOW ALOFT COMBINED WITH MODEST INSTABILITY WILL YIELD
ANOTHER AIRMASS DRIVEN CONVECTIVE REGIME WITH ISOLATED TO SCATTERED
SHOWERS AND TSTMS DEVELOPING FROM LATE MORNING THROUGH THE EARLY
EVENING HOURS. THE PRIMARY FORCING MECHANISMS WILL REMAIN ON THE
MESOSCALE....MAINLY CONFINED TO THE SEA BREEZE...THE LAKE
MOULTRIE/MARION LAKE BREEZE AND ANY CONVECTIVE OUTFLOWS THAT CAN BE
GENERATED. CONVECTIVE TEMPERATURES LOOK TO REMAIN AROUND 90
DEGREES...SO EXPECT THE MORNING HOURS TO REMAIN PRIMARILY DRY WITH
CONVECTION BECOMING MORE SCATTERED IN NATURE AS THE AFTERNOON
PROGRESSES AND MESOSCALE PROCESSES--I.E. BOUNDARY COLLISIONS--TAKE
HOLD. WILL MAINTAIN A 20-40 POP DISTRIBUTION WITH THE HIGHEST
GRIDDED POPS CONFINED TO THE WEST. MODEL SOUNDINGS SHOW DCAPES
REACHING AS HIGH AS 1500-1800 J/KG WEST OF THE I-95 CORRIDOR BY
EARLY AFTERNOON SO THE GREATEST RISK FOR STRONG TO SEVERE TSTMS WILL
BE IN THIS AREA. OTHERWISE...LOCALLY HEAVY RAINFALL WILL REMAIN A
POSSIBILITY WITH PWATS IN EXCESS OF 2 INCHES AND STORM MOTIONS OF
LESS THAN 10 KT. HIGHS WILL REACH INTO THE LOWER-MID 90S AWAY FROM
THE COAST WITH MID-UPPER 80S AT THE BEACHES. TSTMS WILL GRADUALLY
DIMINISH DURING THE EVENING HOURS AS SURFACE BASED INSTABILITY WANES
AND LOW-LEVEL CONVERGENCE SHIFTS BACK INTO THE COASTAL WATERS. LOWS
WILL DROP INTO THE LOWER-MID 70S WITH UPPER 70S ALONG THE IMMEDIATE
COAST.
SUNDAY...THE ELONGATED SHEAR AXIS WILL SLOWLY SHIFT SOUTH AND BECOME
ORIENTED SOUTHWEST-NORTHEAST ON SUNDAY AS THE MID-LEVEL RIDGE NUDGES
EAST ACROSS TENNESSEE AND NORTH CAROLINA. MODELS SHOW A SLUG OF
LOWER 850-700MB THETA-E FILTERING SOUTH INTO THE NORTHERN PARTS OF
THE FORECAST AREA AS SUBSIDENCE WITH THE BUILDING RIDGE INCREASES.
THIS WILL LIKELY ACT TO SUPPRESS CONVECTION SOMEWHAT...BUT STILL
EXPECT ISOLATED TO LOW-END SCATTERED SHOWERS AND TSTMS TO FIRE
DURING THE LATE AFTERNOON AS THE SEA BREEZE MOVES INLAND. WILL
FORECAST 20-30 PERCENT POPS WITH THE HIGHEST POPS CLUSTERED OVER
INTERIOR SOUTHEAST GEORGIA WHERE INSTABILITY AND LOW-LEVEL MOISTURE
PROFILES WILL BE THE MOST FAVORABLE FOR TSTM DEVELOPMENT. HIGHS WILL
LIKELY BE A FEW DEGREES WARMER COMPARED TO SATURDAY WITH MID 90S
DOMINATING AWAY FROM THE BEACHES WITH A FEW UPPER 90S POSSIBLE
ACROSS THE FAR INTERIOR. ALTHOUGH DEWPOINTS WILL LIKELY MIX OUT INTO
THE UPPER 60S WELL INLAND...DEWPOINTS SURGING BACK TO THE MID 70S IN
THE WAKE OF THE SEA BREEZE MAY SUPPORT HEAT INDEX VALUES BRIEFLY
APPROACHING 105 IN A FEW LOCALES. CONVECTION WILL QUICKLY DISSIPATE
SUNDAY EVENING AS THE RIDGE BUILD IN FROM THE NORTH AND INSTABILITY
WANES. LOWS WILL BE IN THE LOWER-MID 70S WITH UPPER 70S ALONG THE
BEACHES.
MONDAY...SUBTROPICAL RIDGING WILL DOMINATE BY MONDAY AS THE
MID-LEVEL SHEAR AXIS SHIFTS WELL TO THE SOUTH. THE CENTER OF THE
RIDGE IS FORECAST TO REMAIN OVER TENNESSEE SO ITS FULL EFFECTS WILL
NOT BE FELT THIS FAR SOUTH. STILL...THERE WILL BE ENOUGH SUBSIDENCE
TO PRETTY MUCH CONFINE ANY SHOWERS AND TSTMS THAT DEVELOP TO THE
ISOLATED CATEGORY. THE BEST CHANCES FOR ISOLATED ACTIVITY WILL
REMAIN WEST OF I-95. IT WILL BE RATHER WARM FOR MID-JUNE WITH HIGHS
IN THE MID-UPPER 90S...EXCEPT UPPER 80S-LOWER 90S AT THE COAST.
DEWPOINTS WILL LIKELY MIX OUT SIMILAR TO SUNDAY WITH A SURGE OF
DEWPOINTS EXPECTED AT THE COAST BY MID-AFTERNOON AS THE SEA BREEZE
PUSHES SLOWLY INLAND. HEAT INDEX VALUES WILL ONCE AGAIN MAKE A RUN
FOR 105 DEGREES FOR AREAS ABOUT 10-20 MILES INLAND FROM THE COAST.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS HAVE TRENDED EVEN MORE DOMINANT WITH EXPANSIVE DEEP LAYERED
HIGH PRES EARLY NEXT WEEK THEN CONTINUE THE TREND FOR THE REMAINDER
OF THE MEDIUM RANGE. WE LOWERED DIURNAL POPS A BIT ON TUE AS DEEPER
MOISTURE LOOKS TO BE DISPLACED FURTHER S WITH A 5940M 500 MB HIGH
BUILDING OVER THE TENNESSEE VALLEY REGION EARLY NEXT WEEK. WE
TRENDED HIGHER WITH TEMPERATURES IN THIS PATTERN AND NUDGED READINGS
UP INTO THE MID 90S MOST AREAS NEXT WEEK WITH UPPER 90S POSSIBLE
WELL INLAND. WE COULD GET INTO MARGINAL HEAT ADVISORY CRITERIA AT
SOME POINT NEXT WEEK BUT IT/S MUCH TOO EARLY TO GET A HANDLE ON DEW
POINT TRENDS. DIURNAL CONVECTION WILL LIKELY BE SPOTTY AND POPS
APPEAR TO RUN BELOW CLIMO FOR THE DURATION.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A LINE OF HEAVY THUNDERSTORMS HAS DEVELOPED EARLY THIS AFTERNOON
ACROSS THE CHS TERMINAL...MAINLY WHERE THE SEABREEZE HAS MOVED
INTO AN UNSTABLE AIRMASS. WE EXPECT IFR CONDITIONS TO PERSIST
THROUGH 1830Z AS THESE STORMS DRIFT SLOWLY NORTHWEST OR DISSIPATE.
THE FIRST ACTIVITY FOR SOUTHEAST GA HAS BEGUN TO FIRE NEAR THE
SAV TERMINAL. SLIGHTLY WEAKER FORCING INDICATES LESS POTENTIAL FOR
PERSISTENT HEAVY RAINFALL BUT WE ADDED MENTION OF POSSIBLE
VICINITY THUNDERSTORMS WITH A TEMPO MVFR SHOWER.
SOME MID CLOUDS WILL PROBABLY MOVE BACK IN FROM THE EAST
OVERNIGHT WHILE A BACKDOOR FRONT SAGS SOUTH INTO THE AREA. A WEAK
NE FLOW LATE TONIGHT SHOULD ALLOW FOR MVFR VSBYS WITHIN A FEW
HOURS OF DAYBREAK. ALTHOUGH AN ISOLATED RAIN SHOWER COULD TOUCH
EITHER TERMINAL OVERNIGHT...THE BEST CHANCE WILL BE AGAIN ON
SATURDAY.
EXTENDED AVIATION OUTLOOK...LOW PROBABILITIES OF MAINLY DIURNAL
CONVECTION AT THE TERMINALS THROUGH SUNDAY. PRE-DAWN WINDS COULD
BE N OR NE OVER THE WEEKEND DUE TO A STRAGGLING FRONTAL
BOUNDARY...RESULTING IN BRIEF MVFR VSBYS. OTHERWISE...VFR
CONDITIONS ARE EXPECTED TO PREVAIL.
&&
.MARINE...
VERY BENIGN CONDITIONS WILL PERSIST ACROSS THE MARINE AREA THROUGH
SATURDAY MORNING...OUTSIDE OF ANY THUNDERSTORMS. OVERNIGHT
SOUTHEASTERLY WINDS WILL SLIGHTLY BACK MORE SOUTHERLY WITH SEAS
REMAINING NO MORE THAN 2 FEET.
SATURDAY THROUGH TUESDAY...A BROAD SOUTHERLY WIND
REGIME WILL PERSIST THROUGH NEXT WEEK WITH SURFACE HIGH PRESSURE
POSITIONED WELL OFFSHORE. WINDS LOOK TO REMAIN LESS THAN 10 KT
THROUGH THE PERIOD WITH SEAS 2 FT OR LESS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 18, 3:00 AM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
400 AM EDT FRI JUN 18 2010
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-191000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
400 AM EDT FRI JUN 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 12:25 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
125 PM EDT FRI JUN 18 2010
SCZ040-042-043-181845-
ALLENDALE-HAMPTON-INLAND COLLETON-
125 PM EDT FRI JUN 18 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND COLLETON COUNTIES THROUGH 245 PM EDT...
AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MOSELLE TO
BALDOCK...NEARLY STATIONARY.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ALLENDALE...ALMEDA INTERSECTION...APPLETON...ASHTON...BARTON...
BRUNSON...COLLETON...CROCKETVILLE...CUMMINGS...ESTILL...FAIRFAX...
FURMAN...GIFFORD...HAMPTON...ISLANDTON...LAKE WARREN STATE PARK...
LENA...LODGE...LURAY...MARTIN...MILEY...MILLETT...RUFFIN...SCOTIA...
SEIGLING...SYCAMORE...ULMER...VARNVILLE AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3316 8154 3311 8137 3312 8119 3303 8107
3309 8095 3298 8066 3264 8121 3296 8151
3300 8149 3304 8153 3304 8155 3307 8160
3309 8161
TIME...MOT...LOC 1725Z 252DEG 2KT 3296 8098 3308 8142Special weather statement, Jun 18, 12:58 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
158 PM EDT FRI JUN 18 2010
SCZ045-181915-
INLAND BERKELEY-
158 PM EDT FRI JUN 18 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 315 PM EDT...
AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAREWELL CORNER...MOVING NORTHWEST AT 20
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU BEACH...BONNEAU...CROSS...EASTERN LAKE MARION...EADYTOWN...
JAMESTOWN...NORTHERN LAKE MOULTRIE...SAINT STEPHEN AND SOUTHERN LAKE
MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3307 7971 3335 8025 3338 8024 3340 8022
3345 8022 3346 8021 3346 8015 3349 8015
3351 8012 3351 7998 3345 7988 3343 7986
3339 7979 3332 7974 3328 7959
TIME...MOT...LOC 1758Z 122DEG 19KT 3326 7975Special weather statement, Jun 18, 1:03 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT FRI JUN 18 2010
SCZ043-044-049-050-181915-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
203 PM EDT FRI JUN 18 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...COLLETON
AND CHARLESTON COUNTIES THROUGH 315 PM EDT...
AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CAPWELLS CROSSROADS...MOVING NORTHWEST AT
15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...ASHEPOO...COTTAGEVILLE...DELEMAR CROSSROADS...
HOLLYWOOD...JACKSONBORO...MEGGETT...RAVENEL AND YONGES ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3273 8010 3269 8022 3268 8024 3269 8024
3267 8026 3256 8053 3290 8066 3300 8033
TIME...MOT...LOC 1804Z 129DEG 14KT 3278 8031Special weather statement, Jun 18, 2:04 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT FRI JUN 18 2010
GAZ137-140-182000-
INLAND MCINTOSH-LONG-
304 PM EDT FRI JUN 18 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 400 PM EDT...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TIBET...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COX...JONES...LUDOWICI...TIBET AND TOWNSEND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3145 8162 3147 8162 3150 8166 3152 8166
3156 8170 3158 8170 3161 8177 3165 8180
3164 8182 3165 8183 3181 8172 3163 8141
3140 8156
TIME...MOT...LOC 1904Z 315DEG 3KT 3166 8165Special weather statement, Jun 18, 2:16 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT FRI JUN 18 2010
GAZ138>141-181945-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
316 PM EDT FRI JUN 18 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH AND LIBERTY
COUNTIES THROUGH 345 PM EDT...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SHELLMAN BLUFF...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CRESCENT...HALFMOON LANDING...PINE HARBOR...SAPELO ISLAND...SHELLMAN
BLUFF AND SOUTH NEWPORT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3149 8141 3167 8144 3172 8121 3168 8117
3167 8122 3167 8117 3159 8114 3156 8118
3164 8125 3157 8121 3154 8130 3153 8131
3152 8126 3150 8130 3149 8128 3155 8120
3153 8117 3152 8123 3147 8123
TIME...MOT...LOC 1917Z 254DEG 6KT 3160 8134
33Special weather statement, Jun 18, 2:17 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT FRI JUN 18 2010
SCZ042-047-048-051-182015-
BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER-
317 PM EDT FRI JUN 18 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...BEAUFORT
AND JASPER COUNTIES THROUGH 415 PM EDT...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COOSAWHATCHIE...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOSAWHATCHIE...GARDENS CORNER...GILLISONVILLE...GRAHAMVILLE...
GRAYS...MCPHERSONVILLE...OLD HOUSE...POCOTALIGO...RIDGELAND...
SHELDON...SWITZERLAND...TARBORO...TILLMAN AND YEMASSEE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3265 8112 3270 8091 3271 8084 3259 8069
3248 8081 3249 8081 3250 8083 3251 8082
3251 8084 3247 8082 3238 8094 3247 8120
TIME...MOT...LOC 1917Z 353DEG 5KT 3257 8094Thunderstorm Wind, Bryan
- When
- June 18, 2:35 PM EST to 2:36 PM EST
- Where
- Bryan County, 1.81 mi NW of Richmond Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.950, -81.320
The public reported 1 tree down on Highway 144 between Highway 17 and Interstate 95.
Lightning, Bulloch
- When
- June 18, 5:21 PM EST
- Where
- Bulloch County, 1.5 mi NNE of Statesboro Muni Arpt
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 32.500, -81.720
A house was on fire due to a lightning strike.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, June 18 to 25, 20106 deaths · 20 events
- Excessive Heat in Missouri, June 18 to 23, 201084 injured · 27 events
- Flash Flood and Hail in Illinois, June 18 to 19, 20101 death · 9 injured · $889,000 · 1 in hail · 89 events
- Hail and Damaging Winds in Indiana, June 18, 20101 death · $65,000 · 1 in hail · 51 events
- Damaging Winds and Lightning Strike in Michigan, June 18, 20101 death · $98,000 · 61 kt wind · 26 events
- Tornado and Flash Flooding in Iowa, June 18, 2010$1.1 million · EF0 · 84 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 20102 injured · $1.0 million · 1 in hail · 68 events
- Flash Flood and Hail in Illinois, June 18, 20108 injured · $290,000 · 1 in hail · 29 events
- Damaging Winds in Wisconsin, June 18, 2010$245,000 · 70 kt wind · 19 events
- Flash Flood and Hail in Illinois, June 18 to 19, 2010$243,000 · 52 kt wind · 14 events
- Flash Flood and Damaging Wind in Alabama, June 18, 2010$217,000 · 55 kt wind · 3 events
- Flood and Hail in Indiana, June 18 to 19, 2010$70,000 · 70 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242083, 242082.